Wife was being treated for latent mediastinal tuberculosis with lymph node involvement. She was prescribed 100 mg./day Prednisone is tolerating very poorly. I question the safety of a dose this high.
3 Jan 2014
I have been on very high dose as well. 80 at home and over that when in the hospital. One doesn't sleep, feels like their emotions are out of control, easily startled and lots of anxiety. Let the doctor know right away as this can be treated. The prednisone will do its job and once the inflammation reduces, it will be lowered. Doses should be administered throughout the day and not all at once. Your job is to keep her calm and encouraged that she will be better and this is not forever. When we know it will end we do better. Generally the doctor gives Xanax or another medication to calm the patient. Be her advocate and get her what is needed. She is in a tough situation for now. Family support helps a lot. Blessings to her.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
what is the maximum daily adult dosage a person can take to control type 2 diabetes? how many 5mg pillls can I take daily?
1 answer • 20 Nov 2011
My son has been prescribed Rifampicin, Isoniazide, Pyrizinamide combination therapy as he is suspected Tuberculosis. He is just 1 and half yr old. ...
1 answer • 28 Apr 2012
I am experiencing severe water retention from a Prednisone prescription. Would it... be safe (and effective) to take Spironolactone to reduce the ...
2 answers • 24 Nov 2013
I missed 8 days of rifampicin and isoniazid dose!!! What should i do now?
1 answer • 10 Feb 2014
My sons prescription of prednisone is for poision oak that has become infected a bit. The dose says?
... for him to take 6 tablets once a day for 7 days. The strength of prednisone is 5mg. This looks odd to me. There is no taper instructions and does ...
1 answer • 28 Aug 2015